MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS STENT DELIVERY SYSTEM 3MMX20MM; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS STENT DELIVERY SYSTEM 3MMX20MM; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number M003SFD030200
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Codes Stroke/CVA (1770); Neurological Deficit/Dysfunction (1982)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 1 of the 5 reports.The subject device is not available.
 
Event or Problem Description
During the procedure, it was reported that the flow diverter (subject device) was inserted into the catheter to reach the target lesion, but the flow diverter could not be deployed due to the tortuosity in ica (internal carotid artery).So the device was removed but the device was prematurely deployed in the catheter during removal.Therefore, the physician retrieved both the flow diverter and catheter together.Then the second attempt was made with a new flow diverter and a new catheter, and it was successful.Post balloon angioplasty was performed with balloon catheter, and the patient woke up fine.However, the same day after the procedure, the patient experienced right sided weakness prior to discharge.Upon scan, it was determined that the patient had experienced multiple small strokes and was not doing well.Hence, the patient had to stay in the hospital for monitoring longer than anticipated due to symptoms.The patient is discharged now with some symptoms maintain.In the physician¿s opinion, the patient¿s post procedure complication was causally related to the vessel manipulation, and the vessel manipulation was due to the need for removal of the system (flow diverter and catheter) and advancement of a new system (flow diverter and catheter) into the anatomy.Post balloon angioplasty was also performed post deployment to help the device ¿open¿ for wall apposition.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.The reported issue is covered in the device directions for use.The risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the additional information, the patients anatomy was tortuous, the event description states that during deployment, due to tortuosity in ica (internal carotid artery), the device was not able to be deployed.A probable cause of procedural factors will be assigned to the reported stent deployed prematurely during use, as the issue is associated with a product that meets the design and manufacture specifications and was used in according with the dfu (direction for use) but due to procedural and/or anatomical factors during use, the product performance was limited.And a probable cause of anticipated procedural complication will be assigned to the reported patient stroke and patient neurological deficit (right sided weakness), as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labelling and/or risk documentation files.
 
Event or Problem Description

Brand Name
SURPASS STENT DELIVERY SYSTEM 3MMX20MM
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8998367
Report Number3008881809-2019-00267
Device Sequence Number16975262
Product Code OUT
UDI-Device Identifier07613252648772
UDI-Public07613252648772
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2010
Device Catalogue NumberM003SFD030200
Device Lot Number21131859
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST CATHETER (STRYKER)
Outcome Attributed to Adverse Event Hospitalization; Other;